Nebraska, 2006Damaging Winds in Nebraska, June 5, 2006
June 5, 2006 · NWS LBF · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 5, 2:41 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 5, 2:41 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT MON JUN 5 2006
.DISCUSSION...
SCATTERED CONVECTION ONGOING WITH FORECAST CHALLENGE TODAY POPS AND
SEVERE POTENTIAL. THE DISTURBANCE MOVING EAST THROUGH THE NEB
PANHANDLE ATTM PUSHING EAST AT 41 KNOTS AND WILL BE THROUGH FORECAST
AREA BY 12Z. CONVECTION MAINTAINING WITH BOUNDARY THAT DRIFTED
NORTHWEST THROUGH THE LNX RADAR AT MIDNIGHT TO GIVE ADDITIONAL LIFT
WITH STORMS EXPECTED TO PUSH EAST INTO BROWN...BLAINE AND KEYA PAHA
COUNTIES BY 4 AM. THEN SECOND CLUSTER OF STORMS IN SOUTHERN
PANHANDLE INTENSIFING WHILE MOVING EAST WITH RED WILLOW
PROFILER SHOWING SOUTHEAST WINDS TO 35 KNOTS IN LOWEST GATES
INCREASING THE INFO TO STORMS IN THE SOUTHERN PANHANDLE.
MODELS CLOSE TODAY IN PUSHING FRONTAL SYSTEM SOUTHEAST AND
EXTENDING NORTHEAST TO SOUTHWEST ACROSS NEB BY 00Z. THE H85
DEWPOINTS TO 14 DEG C PLUS WEDGES NORTH TO PROVIDE AMPLE MOISTURE
THROUGH CENTRAL NEB AS STRONGER WAVE MOVES EAST BY 18Z. THEN BOUNDARY
TO REMAIN FOCUS FOR SEVERE STORM DEVELOPMENT GENERALLY IN AREAS EAST
OF 83 THIS AFTERNOON IN DEFORMATION ZONE. MODERATE RISK AREA CLIPS
EASTERN ZONES WITH IMPACT OF CURRENT CONVECTION TO LINGER INTO THE
MORNING WITH SHOWERS AND THUNDERSTORMS SCATTERED FROM THE SOUTHWEST
TO NORTH CENTRAL AS MCS FORMING OVER THE SOUTHWEST PANHANDLE MOVES
SOUTHEAST. LAPS DATA SUGGESTS THE SOUTHWEST MAY BE BETTER CAPPED WITH
CONVECTION TO AT LEAST WEAKEN WHILE MOVING SOUTHEAST...TIME WILL
TELL.
FOR TODAY THE FRONT WILL EXTEND FROM NEAR VTN TO IML BY 18Z THEN ANW
TO MCK AT 00Z. AREAS EAST OF HIGHWAY 83 WILL BE PRIMED AS STRONG
MID LEVEL DISTURBANCE MOVES EAST. H85 DEWPOINTS INTO THE MID TEENS
...K INDICES IN THE MID 30S...AND PW RATIOS AT OR ABOVE AN INCH
BRINGS TO LIGHT POTENTIAL FOR HEAVY RAINFALL ALSO INTO THE NCNTRL
THIS AFTERNOON. TONIGHT THE FRONT WILL SLIP SOUTH WITH DRIER AIR TO
FILTER IN ACROSS THE NORTHWEST. AS THE SURFACE HIGH BUILDS
SOUTHEAST OVERNIGHT CLEARING EXCEPT FOR THE FAR SOUTHWEST WHERE
UPSLOPE FLOW AND MOISTURE BEING DRAWN NORTHWEST MAY KEEP SOME CLOUD
COVERAGE OVER.
THE UPPER RIDGE BUILDS THEN THROUGH THURSDAY WITH THE NEXT SYSTEM TO
MOVE OUT ONTO THE HIGH PLAINS WEDNESDAY NIGHT. INCREASING UPSLOPE
FLOW AND H85 JETLET TO 40 KNOTS OVERNIGHT INTO THURSDAY MORNING
WILL BRING A CHANCE FOR RAIN IN THE WEST AS A STRONG WAVE MOVES
THROUGH THE UPPER RIDGE. BY MIDWEEK THICKNESS VALUES SUPPORT WARMER
TEMPERATURES THAN CURRENT GUIDANCE SUGGEST AND RAISED TEMPERATURES
ON THURSDAY AND FRIDAY.
FRIDAY THROUGH SUNDAY THE UPPER RIDGE BUILDS EAST WITH THE
SOUTHWEST FLOW TO BECOME DOMINATE AS SYSTEM MOVES THROUGH THE
PLAINS. FEW CHANGES MADE TO THE EXTENDED PERIOD AS PROGRESSIVE
PATTERN SHOWN.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 434 FOR
SOUTHWEST AND PORTIONS OF CENTRAL NEBRASKA..
&&
19
Hazardous weather outlook, Jun 5, 3:13 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
413 AM CDT MON JUN 5 2006
NEZ004>010-022>029-035>038-056>059-069>071-094-060915-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
413 AM CDT MON JUN 5 2006 /313 AM MDT MON JUN 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
AN ACTIVE SEVERE WEATHER DAY IS EXPECTED ACROSS ALL BUT THE
NORTHWEST CORNER OF THE WESTERN NEBRASKA. THE CONCERN IS GREATEST
ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THIS AFTERNOON
WHERE CONDITIONS WILL BE MOST FAVORABLE FOR SEVERE THUNDERSTORMS
CAPABLE OF LARGE HAIL...WIND DAMAGE AND ISOLATED TORNADOES.
ELSEWHERE... THE RISK OF SEVERE THUNDERSTORMS WILL BE LESS BUT
JUNE IS THE PEAK SEVERE WEATHER MONTH SO SEVERE WEATHER IS A
DISTINCT POSSIBILITY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
CDC
Thunderstorm Wind, Lincoln
- When
- June 5, 5:00 AM CST
- Where
- Lincoln County, North Platte
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 41.150, -100.783
Thunderstorm outflow winds broke off numerous large tree branches.
Thunderstorm Wind, Custer
- When
- June 5, 6:24 AM CST
- Where
- Custer County, Broken Bow Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.433, -99.633
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 5 to 6, 2006$1.0 million · 2 in hail · 16 events
- Hail in Nebraska, June 5, 2006$70,000 · 4.25 in hail · 15 events
- Tornadoes and Hail in Minnesota, June 5, 2006F1 · 31 events
- Hail and Damaging Wind in Nebraska, June 5, 2006$60,000 · 1 in hail · 2 events
- Tornadoes and Hail in North Dakota, June 5, 2006F0 · 35 events
- Damaging Winds in Kansas, June 5, 2006$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Colorado, June 5, 20061.75 in hail · 16 events
- Flash Flood and Hail in North Carolina, June 5, 20061 injured · 0.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 5 to 6, 20061 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 5, 20061.25 in hail · 9 events
- Hail in North Carolina, June 5, 20060.88 in hail · 6 events
- Damaging Winds in Minnesota, June 5, 200655 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510834, 5510833.